MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PSR3D-C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-02038.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra 3d revascularization device (psr3d) and a penumbra system jet 7 reperfusion catheter (jet7) from a penumbra system jet 7 kit.During the procedure, the physician advanced the jet7 along with a non-penumbra microcatheter and a microwire through a neuron max 6f 088 long sheath (neuron max) toward the left m1.The physician then advanced the microcatheter and microwire through the clot into the distal m1.The microwire was then removed and the microcatheter was left in place.After gentle angiography was performed demonstrating antegrade flow, the physician advanced the psr3d to the distal end of the microcatheter.The physician then withdrew the microcatheter, deploying the psr3d beyond the clot in the distal m1.The psr3d was then carefully withdrawn and the first pass was completed.A second pass was then completed in a similar manner using the same devices.It was reported that no procedural complications occurred.Following the intervention, the patient was given amiodarone to control for prior underlying conditions as well as mannitol to reduce the mass effect of cerebral edema.On (b)(6) 2019, serial non-contrast computerized tomography (ncct) imaging of the brain revealed that the patient had experienced an intracranial hemorrhage.Further ncct imaging was performed in order to track the progression of the hemorrhage and showed that the patient¿s condition was stable throughout and without changes.It was reported on (b)(6) 2019 that the intracranial hemorrhage resolved.The patient was transferred to a rehabilitation facility on (b)(6) 2019.It was adjudicated that the intracranial hemorrhage was a serious adverse event with a possible relationship to the psr3d and to the jet7, and a possible relationship to the index procedure.
 
Event or Problem Description
Additional information received on (b)(6) 2020 indicated that the serious adverse event of intracranial hemorrhage was adjudicated to be unrelated to the psr3d and jet7.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra medical affairs associate on (b)(6) 2020: this report is associated with mfr report number: 3005168196-2019-02038.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9269797
Report Number3005168196-2019-02037
Device Sequence Number2272371
Product Code NRY
UDI-Device Identifier00815948020900
UDI-Public00815948020900
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberPSR3D-C
Device Catalogue NumberPSR3D
Device Lot NumberF90675
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date11/02/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Date Report Sent to FDA01/01/2005